We are 144,840 members in 73 forums discussing 114,674 topics.

Help with Abbreviations

All TopicsForum: Young with Breast Cancer → Topic: Chemo Cough

Topic: Chemo Cough

Forum: Young with Breast Cancer — Connect with those under 40 who have been diagnosed.

Posted on: Jan 5, 2010 11:06PM

cancerkicker wrote:

Hi ladies!  In September, I started Taxol/Avastin and it is working wonders on my cancer.  My tumor markers have dropped from 1300 to 83 and my scans have showed dramatic improvement!

While I am thrilled with the success of chemo, I do have one very big complaint.  I have the worst chemo cough ever!  It is a dry cough and it rears it's ugly head at night.  During the day, I rarely cough.  But at night, it is so bad it keeps me and my husband up. 

We have tried everything:  humidifier, vaporizer, sleeping pills, prescription cough medicine, vicks, keeping water by the bed, sleeping with a cough drop in my mouth.... Nothing is working.  We are starting to go crazy.........does anyone have any suggestions for me?

I have mentioned it many times to be doctor and we have tried anti-biotics too.  Again, no luck.

So if you know of any tricks that can help me out, me and my husband would be game to try anything!

Thanks!

Jessica

Log in to post a reply

Posts 1 - 4 (4 total)

Log in to post a reply

Jan 6, 2010 10:22AM Jane108 wrote:

Not sure if this will help but.....on Taxol, I developed severe laryngitis.  My doctor said it wasn't a side effect but his nurse said that she had seen a lot of it.  It lasted for over 2 months and on many days, I couldn't speak at all and I was getting scared.  I decided to see an ENT doctor who helped me greatly by letting me know that the laryngitis would go away about 4-8 wks. after I was off Taxol.  He also prescribed Prilosec which I took for 2 full months.  I now have my voice back completely!  I don't think it can hurt seeing an ENT doctor because it may be that the cough is coming from your throat area.  Good luck. 

Dx 12/29/2008, IDC, 2cm, Stage IIa, 3/6 nodes, ER+, HER2-
Log in to post a reply

Jan 20, 2010 07:41PM BeccaBoo wrote:

I also have a dry cough. I have completed 4 rounds of dose dense A/C and have currently completed 2 out of 12 Taxol. I started coughing after receiving my second round of A/C. It rears its head as a tickle, mostly at night as well, and also when I start talking abruptly. My sinuses are also very dry, almost like I have chalk dust in them all the time. UGH. The only thing that helps me is the occasional sleeping pill, or Ny-Quil if the cough is really persistent. Doctors have really been no help at all. Everything that is wrong with me EVER has to do with the chemo. Go figure. Hang in there :)

Log in to post a reply

Feb 14, 2013 10:36PM PollyKate wrote:

Yes, I have finished by round of Taxol and my cough started about a week ago, finished Taxol and now on Radiation, cough is just at night, cough and cough, no sleep, I'm just so tired, what can I do, I tried to suck a Halls which helps my throat but the coughing,  WHAT CAN I DO, anyone got any idea that would work??  Thanks for any ideas

Log in to post a reply

Nov 19, 2013 07:45AM suz54 wrote:

i am on docetaxel and cyclophosphamide (no adriamycin). had my 3rd chemo last friday but today, i lost my voice. had a bit of a sore throat. any home remedy (?) since i live quite far from the city where there is a proper clinic.

suz54

Dx 2/14/2000, ILC, 2cm, Stage I, Grade 1, 0/0 nodes, ER-/PR-, HER2-